It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Pulsatile Tinnitus
Dec 5, 2004
Hello fellow sufferers of Tinnitus.

I know you're out there because the statistics I keep reading say there are 12 million of us in the USA alone. It isn't an age related problem. Children as well as the elderly suffer from it. I had never heard of it until a debilitating attack occured two months ago. I was a combat infantryman in Vietnam and as Company Commander, I ordered air strikes and artillery within a football field length from my company to defend against ground assaults by the North Vietnamese. These were 2,000 pound bombs and 8 inch artillery shells. The bombs landed close enough to us to throw us in the air several feet and singe off our eyebrows. The splitting concussion caused us to go deaf for several minutes and we heard ringing in our ears for days thereafter. The ringing went away and only returned during long international flights, but it always went away in a few days. Two months ago, instead of going away it intensified, causing me to pace the floor and resulting in insomnia. I haven't been able to sleep 1 night without some form of sleep medicine. The insomnia and the incessant ringing 24 hours 7 days a week, I am told is caused by phantom signals being sent by the 8th cranial nerve because the inner ear damage done by the loud noises in my earlier life have damaged the hair like nerves inside my cochlea. Absent the customary input from these hair like nerves, the cranial nerve makes up its own signals which the brain receives as an alarm causing high levels of anxiety. Prior to the Tinnitus, I have been taking 80 mg. per day of Nadalol for the past 15 years, a Beta Blocker to treat my inherited Essential Tremor of my hands. Also, I have been taking Indomethacin 50 mg. at bedtime to treat frequent attacks of Gout for the past 4 years. For the past two months I have been taking Lorazepam which has lowered the intensity of the ringing to a manageable level, but I experience extreme sadness and depression since taking this drug. It also causes me to feel drowsy and it has had a deleterious effect on sexual dysfunction. If I miss taking just one dosage I begin to experience severe withdrawal symptoms, which include unbearable depression as well as physical discomfort in my lower bowel region. Given the cocktail of medicine I am now taking, my question is should I take Wellbutrin LX to counter-act the depression I feel from the Lorazepam? What negative interactions could I expect? Should I see a neurologist as well as an EENT specialist? Which would have a greater grasp of the drug combinations I should customize for my three afflictions?

Thanks for your advice/input.





All times are GMT -7. The time now is 06:49 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!